Undiagnosed Symptoms Community
Cutting Levaquin in Half
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cutting Levaquin in Half

I've been taking 500mg. of Levaquin for 4 days for a uti. Nasty side effects. I wanted to know if I can cut the pills in half. Would taking 250mg. be as effective? All the symptoms of my uti are gone. I was supposed to take the pills for 7 days and I stopped after 4 because of side effects.
Tags: Levaquin
Related Discussions
4 Comments
Blank
144586_tn?1284669764
No, you cannot cut the dose.

Your physician should be contacted to immediately prescribe an alternate antibiotic.

The fact symptoms are gone does not mean the bacterial infection is gone. Stopping before the prescribed number of days guarantees an antibiotic resistant strain of bacteria.
Blank
Avatar_f_tn
Hey there...you cannot cut the dose in half....i would call your doctor and see if he/she can change your meds or if it's ok to stop..Levaquin can be given in 250, 500 & 750 mg doses...I was on Levaquin earlier this year for uti and had horrible side effects, so i just stopped taking the meds...I had horrible heart pounding, swollen knees and it felt as if someone had beaten the crap out of me with a baseball bat...2 days after stopping it, the swelling went down and the heart palpitations stopped, but it took weeks for the aching to stop...if your side effects were as severe as mine, you should always tell your health care providers that you had a reaction to Levaquin...it is a scary antibiotic and i know i will never take it again...hope you are all better...God bless!
Blank
Avatar_f_tn
You cannot cut it in half, do you know if they did a culture on you, most of the time there is several different antibiotic they can try. Ask your doctor to do another UA on you see if the UTI is better, and always let your doctor know if you have an adverse affect to any meds. hope this helps.
Blank
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Once you take any antibiotic, you have to take the full course at prescribed dose. Leaving it midway, cutting the dose will only result in drug resistance. UTI may be under control now but will flare up later. Take care!
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top General Health Answerers
1268057_tn?1431952537
Blank
Londres70
France
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ